Missouri, 2007Tornado and Flash Flooding in Missouri, June 18 to 19, 2007
June 18 to 19, 2007 · NWS SGF · 8 events in 5 counties and zones
Scattered thunderstorms developed during the afternoon of the 18th. Despite the fact that these storms developed within a low sheared environment, one of the storms near Ozark, Missouri produced a weak tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon of the 18th. Despite the fact that these storms developed within a low sheared environment, one of the storms near Ozark, Missouri produced a weak tornado. Other storms produced downburst wind that produced minor damage to trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 18, 1:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 1:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON JUN 18 2007
.DISCUSSION...
NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS PERSISTED ACROSS MUCH
OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THESE
ACTIVE CONDITIONS WERE IN RESPONSE TO THE PASSAGE OF A WEAK UPPER
LEVEL SHEAR AXIS COMBINED WITH AN AIRMASS LOADED IN MOISTURE
CONTENT. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
TONIGHT...AND THE INITIAL FORECAST CHALLENGE IN THIS AFTERNOONS
ANALYSIS WAS DETERMINING PRECIP CHANCES ASSOCIATED WITH THIS FRONT
DURING THE 1ST PERIOD (TONIGHT).
THE NEXT CHALLENGE WAS DETERMINING SEVERE POTENTIAL FOR THIS
EVENING. A DECENT SIGNAL EXISTS WITHIN THE 12Z GFS SOLUTION THAT
WOULD SUGGEST A POSSIBILITY OF ORGANIZED CONVECTION OVER EASTERN
KANSAS AND WESTERN MISSOURI. THE WRF ON THE OTHER HAND WOULD KEEP
STORMS IN CHECK.
SHORT TERM (TONIGHT - WEDNESDAY NIGHT)...
BETWEEN THE UPPER LEVEL DISTURBANCE AND THE FRONTAL SYSTEM PUSHING
THROUGH TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL
MISSOURI...CATEGORICAL POPS WILL BE NEEDED ALONG AND EAST OF HIGHWAY
65. AS A MATTER OF FACT...ILL BE GOING 100 POPS OVER A GOOD
PORTION OF THE EASTERN OZARKS WITHIN THE FIRST PERIOD. THE MORE
DIFFICULT PRECIP FORECAST EXISTS OUT WEST WHERE MODELS DIFFER WITH
HOW THE FRONT IS HANDLED IN THIS AREA.
THE GFS SHOWS STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND
PUSHES IT THROUGH SOUTHEAST KANSAS BY AROUND 6Z...WHICH WOULD
SUGGEST HIGH CHANCES FOR ADDITIONAL RAINFALL IN THESE AREAS.
MEANWHILE THE WRF SHOWS THE WESTERN FLANK OF THE FRONT HANGING UP
ACROSS NORTHERN KANSAS...WHICH GRADUALLY SHIFTS THE FRONT THROUGH
DURING THE MORNING HOURS TUESDAY. THIS WOULD YIELD LITTLE
CONVERGENCE AND LOW END CHANCES FOR ADDITIONAL RAIN. HERES WHATS
HAPPENING WITH THE WRF AND WHY ITS LOW LEVEL PROGS ARE OFF.
12Z WRF 500MB HEIGHT MODEL INITIALIZATIONS SHOW A STRONG WAKE HIGH
ACROSS OKLAHOMA AND EVEN INTO KANSAS BEHIND THIS MORNINGS OKLAHOMA
CONVECTIVE CLUSTER. THE MODEL IS WAY OVERDONE WITH THIS WAKE HIGH
AND FORCING THE FRONT TO BECOME HUNG UP ACROSS NORTHERN KANSAS.
THIS SOLUTION SHOULD BE DISREGARDED FOR TONIGHTS PRECIP CHANCES
ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...PARTICULARLY THE JOPLIN AREA. TV METS SHOULD LEAN
TONIGHTS FORECAST WITH THE WETTER GFS...WITH CONDITIONS DRYING OUT
DURING THE EARLY MORNING HOURS.
FOR TUESDAY...DESPITE THE MODELS PROVIDING SOUTHERN MISSOURI WITH
NEAR ZERO CHANCES FOR RAIN...I THINK LINGERING SHOWERS WILL EXIST IN
RESPONSE TO THE FRONT NOT PUSHING ALL THE WAY INTO NORTHERN
ARKANSAS...ESPECIALLY NEAR THE WEST PLAINS AREA. WILL TAKE A SECOND
LOOK AT THIS PRIOR TO ISSUANCE TIME...BUT I MAY BE KEEPING A 20 - 30
PERCENT POP ALONG HIGHWAY 60 AND SOUTH FOR TUESDAY MORNING.
OTHERWISE DRY AIR ADVECTS IN BY THE AFTERNOON PERIOD. THIS SHOULD
SUPPRESS ANY SHOWERS FOR THE REMAINDER OF THE DAY...AND SHOULD BE A
GOOD DAY TO GET AFTERNOON JOBS ACCOMPLISHED. BY TUESDAY NIGHT INTO
WEDNESDAY...A CONVECTIVE COMPLEX WILL LIKELY OCCUR OVER THE
PLAINS. WILL NEED TO MONITOR THIS SYSTEM AS IT MAY IMPACT SE KANSAS
AND WESTERN MISSOURI WEDNESDAY MORNING. FOR THE REST OF
WEDNESDAY...MUCH WILL DEPEND ON THIS SYSTEM AND IF IT CAN LAY OUT
BOUNDARIES THAT ACT AS FOCI DURING THE AFTERNOON. THESE SMALL
DETAILS WILL BECOME EASIER FORECASTED WITH TIME.
LONG TERM (THURSDAY - SUNDAY)...
HEADING INTO WEEKS END...MEDIUM RANGE MODELS SUGGEST THAT THE
SUMMERTIME RIDGE WILL HAVE STRENGTHENED ACROSS THE DESERT
SOUTHWEST...WHILE MEAN TROUGHING EXISTS TO THE EAST. THIS WILL
PROVIDE A NORTHWEST FLOW REGIME OVER THE NATIONS MID
SECTION...POTENTIALLY ALLOWING FOR A SERIES OF SHORTWAVE
DISTURBANCES TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.
TIMING THESE DISTURBANCES ROUNDING THE PERIPHERY OF THE SUMMERTIME
RIDGE IS ALWAYS A CHALLENGE 4-7 DAYS OUT. THIS SCENARIO WILL NEED
TO BE FINED TUNED AS WE BECOME CLOSER TO WEEKS END...BUT ULTIMATELY
I CAN NOT RULE OUT THUNDERSTORMS IN ANY PERIOD DURING THIS TIME
FRAME. WHAT WE DO KNOW IS THAT TEMPERATURES ARE GOING TO TREND
WARMER. AS A MATTER OF FACT...90 DEGREE TEMPERATURES ARE A GOOD BET
BY THURSDAY AND FRIDAY. LOCATIONS THAT EXPERIENCE MORE AFTERNOON
CLOUD COVER AND PRECIPITATION WILL LIKELY REMAIN IN THE 80S.
TEMPERATURES COULD INCREASE INTO THE MID 90S SUNDAY AND EARLY NEXT
WEEK. BOTH THE GFS AND THE ECMWF SHOW THE SUMMERTIME RIDGE FOLDING
OVER INTO THE CENTRAL AND EASTERN PLAINS. THIS SCENARIO WOULD ALSO
OFFER MORE OF A DRY FORECAST...BUT WERE ALSO TALKING ABOUT DAYS 7
AND 8. ITS CERTAINLY POSSIBLE MODELS COULD TREND IN EITHER
DIRECTION...WITH STRENGTHENING THE RIDGE EVEN FURTHER...OR CONFINING
IT TO THE SOUTHERN ROCKIES AND HIGH PLAINS.
CRAMER
&&
.AVIATION...
FOR THE 18Z KSGF/KJLN TAFS...PATCHY MVFR CEILINGS ARE EXPECTED THIS
AFTERNOON FOR BOTH AIRFIELDS. APPEARS THAT WE AREA STARTING TO SEE
SOME CLEARING TO THE WEST AND NORTHWEST...THIS WOULD LEAD TO
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS TO GET GOING THIS
AFTERNOON. DECIDED TO ADD TEMPO THUNDERSTORMS FOR BOTH AIRFIELDS BY
MID AFTERNOON.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO SGF
Hazardous weather outlook, Jun 18, 12:01 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT MON JUN 18 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...HEAVY RAIN LEADING
TO LOCALIZED AREAS OF FLASH FLOODING...AND FREQUENT CLOUD TO
GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT ACROSS EXTREME SOUTHEAST KANSAS AND
THE MISSOURI OZARKS.
DISCUSSION:
AN AIRMASS HIGH IN MOISTURE CONTENT REMAINS ANCHORED ACROSS THE
REGION. MEANWHILE SOME INSTABILITY HAS DEVELOPED AHEAD OF AN
APPROACHING COLD FRONT. A WEAK UPPER LEVEL DISTURBANCE PASSING
OVER EASTERN KANSAS AND WESTERN MISSOURI HAS TRIGGERED NUMEROUS
SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE
PRIMARY SEVERE HAZARD.
HEADING INTO THIS EVENING AND TONIGHT...A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH. THIS FEATURE WILL LIKELY TRIGGER
ADDITIONAL THUNDERSTORMS. A FEW OF THESE STORMS MAY ALSO BECOME
SEVERE. DEPENDING UPON HOW UNSTABLE THE ATMOSPHERE CAN GET...INCREASING
WIND SHEAR SUGGESTS THAT THERE MAY BE A CONDITIONAL RISK FOR
ORGANIZED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY TUESDAY AS A
COLD FRONT EXITS THE REGION. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS OVERNIGHT
TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE DROPS THROUGH THE
AREA. ADDITIONAL SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT
THROUGH THE WORK WEEK AND INTO NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Special weather statement, Jun 18, 2:24 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT MON JUN 18 2007
MOZ103-182100-
STONE MO-
324 PM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ALERT FOR STONE COUNTY UNTIL 400 PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE...OR 12 MILES SOUTHEAST OF AURORA...
MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
SCHAUMANN
Special weather statement, Jun 18, 3:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT MON JUN 18 2007
MOZ080-182215-
DALLAS MO-
436 PM CDT MON JUN 18 2007
...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 515 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FAIR GROVE...OR 13 MILES SOUTH
OF BUFFALO...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN DALLAS
COUNTY...INCLUDING THE TOWNS OF MARCH...FOOSE AND CHARITY.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
SCHAUMANN
Event by event
5 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Dallas
- When
- June 18, 4:00 PM CST
- Where
- Dallas County, 0.88 mi NW of Olive
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.160
Severe thunderstorm wind gusts downed several trees and ripped off a garage roof.
Tornado, Christian
- When
- June 18, 6:00 PM CST to 6:02 PM CST
- Where
- Christian County, 0.55 mi E of Ozark
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 75 yd
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 37.020, -93.210
A National Weather Service storm survey revealed that a small EF-0 tornado touched down within the city of Ozark. The tornado initially touched down on Ozark Middle School grounds near the tennis courts, or just west of the baseball field. The tornado proceeded to move northeast toward the Ozark High School soccer field causing intermittent damage and a minor injury. At this point, the tornado lifted some bleachers and from the soccer field and were tossed around.
Thunderstorm Wind, Vernon
- When
- June 18, 7:15 PM CST
- Where
- Vernon County, 0.55 mi E of Montevallo
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.730, -94.110
Thunderstorm Wind, Cedar
- When
- June 18, 7:25 PM CST
- Where
- Cedar County, 1.78 mi ENE of Olympia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.730, -94.000
Flash Flood, Vernon
- When
- June 18, 7:30 PM CST to 11:45 PM CST
- Where
- Vernon County, 1.09 mi E of Walker
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.900, -94.230
Excessive rainfall caused numerous county road to become flooded and impassable to motorists.
Thunderstorm Wind, Polk
- When
- June 18, 8:25 PM CST
- Where
- Polk County, Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.480, -93.430
Flash Flood, Cedar
- When
- June 18, 8:30 PM CST to June 19, 6:00 AM CST
- Where
- Cedar County, Stockton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -93.800
Heavy rain caused a section of Ward Road to become flooded and impassable to motorists.
Thunderstorm Wind, Cedar
- When
- June 19, 12:10 AM CST
- Where
- Cedar County, 1.1 mi W of Stockton Resv North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.670, -93.800
Severe thunderstorm wind gusts blew roofing material into the side of a trailer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44547, 44546, 44552, 44553, 44536, 44555, 44545, 44554.